Thunderstorm Wind, Oldham
- When
- August 15, 9:55 PM CST
- Where
- Oldham County, Adrian
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.270, -102.680
Severe thunderstorms moved across the extreme western and southwestern Texas Panhandle producing large hail and strong thunderstorm wind gusts during the late evening and early morning hours. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the extreme western and southwestern Texas Panhandle producing large hail and strong thunderstorm wind gusts during the late evening and early morning hours. The hail did cause some damage...however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 15, 5:27 PM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT FRI AUG 15 2008
.AVIATION...
SHOWERS AND THUNDERSTORMS CURRENTLY MOVING SOUTHEAST FROM COLORADO
AND KANSAS WILL BEGIN TO IMPACT THE NORTHERN PANHANDLES WITHIN THE
NEXT FEW HOURS. A STRONG UPPER LEVEL DISTURBANCE IS DRIVING THESE
STORMS AND WILL CONTINUE MOVING SOUTH TOWARD THE PANHANDLES THIS
EVENING AND TONIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO BE PRESENT
ACROSS MOST OF THE AREA THROUGH THE NEXT 24 HOURS. SO HAVE KEPT
MENTION OF PRECIP THROUGH MOST OF THE TAFS. ALSO INSERTED A TEMPO
GROUP FOR LOW END IFR CONDITIONS FOR LOW CLOUDS AND BR.
JJB
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT FRI AUG 15 2008/
DISCUSSION...
MAIN CONCERN WILL BE FOR HEAVY RAINS THROUGH THE WEEKEND. WILL
ISSUE FLASH FLOOD WATCH WITH THIS FCST. FOR THIS EVE...WILL
CONTINUE WITH MENTION OF SVR TSTMS POSSIBLE. DO NOT EXPECT AS MUCH
SVR WX AS YDA EVE...SINCE INSTBY IS NOT AS STRONG. MSTR WILL
CONTINUE TO BE DRAWN INTO FCST AREA AS SLOW MOVING UPPER LEVEL LOW
OVER SRN WY MOVES CLOSER TO FCST AREA. UPSLOPE FLOW WILL PROVIDE
LOW LEVEL LIFT TO AUGMENT DYNAMICS. HAVE RETAINED POP STRUCTURE FROM
EARLIER FCST...WITH HIGH POPS GOING THRU SUN NGT. HAVE FOLLOWED
PATTERN OF HPC GUIDANCE FOR QPF...BUT HAVE INCREASED SLIGHTLY MOST
PERIODS. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE IN FCST FOR
ESSENTIALLY ALL OF FCST AREA. HAVE KEPT IDEA OF ALLOWING FOR
SMALLER POPS BEGINNING MON...AS UPPER LEVEL LOW BEGINS MOVING SE OF
PNHDLS. BY THU...WRN ZONES SHOULD BE DRY...AS RETREATING UPPER
LEVEL TROF MOVES EWD. BY FRI...ALL ZONES EXPECTED TO BE DRY. 03
COCKRELL
FIRE WEATHER...
APART FROM LIGHTNING...NO FIRE WEATHER CONCERNS ARE ANTICIPATED FOR
THE NEXT SEVERAL DAYS AS WIDESPREAD RAIN IS EXPECTED...WINDS WILL
REMAIN BELOW 15 MPH...AND RH VALUES REMAIN ABOVE 25 PERCENT. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
14/11TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT FRI AUG 15 2008 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 443 PM CDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHWESTERN TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE UNTIL 10 PM CDT TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 7 AM CDT MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A LARGE...SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM BEGINS TO INFLUENCE THE SOUTHERN HIGH PLAINS. SOME OF THE STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGER STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE LARGE...SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT THE SOUTHERN HIGH PLAINS FROM SATURDAY INTO EARLY NEXT WEEK. AS A RESULT...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH SUNDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT ACROSS THE PANHANDLES...THEN DIMINISHING TO A SLIGHT CHANCE WEDNESDAY AND WEDNESDAY NIGHT. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ON THURSDAY AND THURSDAY NIGHT FOR EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES AS THE LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE REGION. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER... HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS MONDAY AND MONDAY NIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. OBSERVERS ARE REQUESTED TO SUBMIT THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS. NUTTALL
The Amarillo radar (KAMA), 88 km away, was scanning. The volume nearest the first event began at 03:55 UTC.
9 hail, 2 thunderstorm wind. Local standard time, as filed.
The large hail broke out windows on several homes on the north and west sides of Adrian. No injuries were reported.
The large hail broke out two windows of a home. The hail also shredded leaves off of trees and covered the ground at least an inch deep. No injuries were reported.
A porch swing covering was reported to be ripped up and all foliage on vegetation was stripped. No injuries were reported.
A trained spotter reported that the large hail was breaking the windows in his home. No injuries were reported.
A truck driver reported that the windshield of his rig was broken from the large hail and the damage occurred near mile marker thirty-five on Interstate 40. No injuries were reported.
The large hail occurred in the northeast part of Hereford. No damage or injuries were reported.
The local media reported that the hail was starting to cover the ground in the northeast section of Hereford. No damage or injuries were reported.
The Hereford Fire Department reported that the hail was covering the roads making for very slick driving conditions.
The large hail reportedly stripped corn fields east of Hereford. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131336, 131338, 131339, 131341, 131344, 131346, 131347, 131348, 131349, 131352, 131354.